Alert archive / Montana / High Wind Warnings in 2009

High Wind Warning 13, NWS Great Falls, MT

November 21, 2009

NWS Great Falls, MT issued this high wind warning at Nov 21, 2009, 4:14 AM MST. It took effect at Nov 21, 2009, 5:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2009, 4:14 AM MST (11:14 UTC)
In effect from
Nov 21, 2009, 5:00 AM MST
Expired
Nov 21, 2009, 2:37 PM MST
In force
10 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 211114
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
414 AM MST SAT NOV 21 2009


MTZ009-010-212200-
/O.NEW.KTFX.HW.W.0013.091121T1200Z-091122T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE CITIES OF...BROWNING...CUT BANK
414 AM MST SAT NOV 21 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG GUSTY SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS 55 TO 60 MPH
ARE LIKELY TODAY.

THESE STRONG GUSTY SOUTHWEST WINDS COMBINED WITH NUMEROUS SNOW
SHOWERS OVER THE MOUNTAINS WILL CAUSE AREAS OF BLOWING SNOW THIS
MORNING. EXPECT REDUCED VISIBILITIES AT TIMES. SNOW SHOWERS ARE
EXPECTED TO DIMINISH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
000 
WWUS75 KTFX 212137
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
237 PM MST SAT NOV 21 2009



MTZ009-010-212245-
/O.CAN.KTFX.HW.W.0013.000000T0000Z-091122T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE CITIES OF...BROWNING...CUT BANK
237 PM MST SAT NOV 21 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG WINDS HAVE SUBSIDED BELOW HIGH WIND WARNING LEVELS ALONG
THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS AFTERNOON.
THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDY
CONDITIONS WILL CONTINUE HOWEVER INTO THIS EVENING WITH GUSTY WEST
WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 21, 3:58 AM MST, 16 minutes earlier.

Area forecast discussion, Nov 21, 3:58 AM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
358 AM MST SAT NOV 21 2009

.DISCUSSION...
TODAY THROUGH MONDAY...PROGRESSIVE PATTERN WILL CONTINUE. ONE
UPPER TROUGH WILL MOVE THROUGH THE AREA TODAY INTO THIS EVENING. A
WEAK UPPER RIDGE WILL THEN MOVE OVER THE AREA BY LATE TONIGHT
BEFORE ANOTHER UPPER TROUGH MOVES THROUGH THE AREA SUNDAY NIGHT.
THEN THE NEXT UPPER RIDGE WILL APPROACH THE AREA LATE MONDAY. WITH
THE UPPER TROUGHS EXPECT SNOW OVER THE MOUNTAINS WITH A FAIR
CHANCE OF SOME SNOW IN THE SOUTHWEST VALLEYS. FOR EACH UPPER
TROUGH DO NOT SEE MORE THAN SIX INCHES OF SNOW IN THE MOUNTAINS
WHILE THE VALLEYS COULD RECEIVE UP TO AN INCH. ALTHOUGH DO NOT
PLAN ON ISSUING ANY WINTER WEATHER HIGHLIGHTS AT THIS POINT WILL
CONTINUE TO MENTION THE SNOW IN THE HAZARDOUS WEATHER OUTLOOK.
SPEAKING OF HIGHLIGHTS HAVE ISSUED A HIGH WIND WARNING FOR THE
NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR TODAY. IT
APPEARS ATMOSPHERIC MIXING WILL BE ABLE TO TAP INTO 50 KNOT WINDS
JUST ABOVE THE SURFACE AT LEAST THIS MORNING. WITH THESE WEATHER
SYSTEMS DOWNSLOPE FLOW SHOULD KEEP THE PLAINS GENERALLY DRY. THE
SECOND UPPER TROUGH IS FORECAST TO HAVE MORE MOISTURE THAN THE
FIRST UPPER TROUGH SO WILL CONTINUE WITH THE MENTION OF A SLIGHT
CHANCE OF SNOW FOR LATE SUNDAY AND SUNDAY NIGHT. WITH THE UPPER
RIDGE APPROACHING ON MONDAY JUST EXPECT SOME LINGERING SNOW
SHOWERS OVER THE MOUNTAINS FROM SUNDAY NIGHTS SYSTEM. BLANK

MONDAY NIGHT THROUGH SATURDAY NIGHT...THE MEDIUM RANGE MODELS ARE IN
DECENT AGREEMENT INTO THE MIDDLE OF NEXT WEEK. BOTH MODELS BRING A
WEAK SHORTWAVE TROUGH OVER AN UPPER LEVEL HIGH PRESSURE RIDGE PARKED
ALONG THE PACIFIC COAST THROUGH THE AREA MONDAY NIGHT INTO
TUESDAY...WHICH WILL BRING A CHANCE OF PRECIPITATION TO THE AREA.
THIS SHORTWAVE WILL ALSO BRING STRONG AND GUSTY WESTERLY DOWNSLOPE
WINDS TO THE AREA...WHICH WILL LIMIT PRECIPITATION OVER THE PLAINS
AND WARM TEMPERATURES TO ABOUT 5 TO 10 DEGREES ABOVE SEASONAL
AVERAGES. BOTH MODELS THEN AMPLIFY AND SHIFT THE UPPER RIDGE INTO
MONTANA TUESDAY NIGHT INTO THURSDAY. THIS RIDGE WILL KEEP THE AREA
WARM (TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL) AND MOSTLY DRY.
GUSTY WESTERLY SURFACE WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT
INTO THURSDAY (THANKSGIVING DAY) AS THE NEXT SYSTEM APPROACHES THE
AREA. THE MODELS BEGIN TO DIFFER ON THURSDAY. UNLIKE THE MODEL RUNS
FROM LAST NIGHT...THE ECMWF BRINGS THE NEXT PACIFIC SYSTEM THROUGH
THE STATE QUICKER THAN THE GFS. WITH THIS UNCERTAINTY...HAVE KEPT
NEAR CLIMATOLOGICAL CHANCES OF PRECIPITATION OVER THE TFX CWA FRIDAY
THROUGH SATURDAY...WITH TEMPERATURES COOLING TO NEAR SEASONAL
NORMALS BY SATURDAY. AN UPPER LEVEL RIDGE THEN BEGINS TO MOVE INTO
THE WESTERN UNITED STATES SATURDAY NIGHT...WHICH SHOULD CAUSE THE
CHANCE FOR PRECIPITATION TO DECREASE. UPPER LEVEL SUPPORT FOR THE
INCREASING WINDS THROUGH THIS PERIOD IS TEMPORARY. THEREFORE...AM
NOT ANTICIPATING HIGH WIND HIGHLIGHTS AT THIS TIME AND WILL NOT
MENTION IN THE HAZARDOUS WEATHER OUTLOOK. HOWEVER...THE POTENTIAL
FOR BRIEF PERIODS OF STRONG WINDS STILL REMAINS...AND THE SITUATION
WILL CONTINUE TO BE MONITORED.  COULSTON

&&

.AVIATION...
UPDATED 0600Z.
AN UPPER LEVEL TROF OF LOW PRESSURE WILL MOVE EASTWARD TOWARDS
CENTRAL/SOUTHWEST MONTANA LATE TONIGHT. EXPECT GENERALLY OVERCAST
CONDITIONS UNTIL 00Z SUNDAY...WITH THE CHANCE FOR SNOW DEVELOPING
AFTER 09Z OVER WESTERN AND SOUTHWESTERN MONTANA. THE BEST CHANCE FOR
SNOW ON SATURDAY WILL BE ON SATURDAY FROM 13Z TO 20Z IN THE BOZEMAN
AND WEST YELLOWSTONE AREA. THUS IFR/LIFR CONDITIONS WILL BE POSSIBLE
AT TIMES OVER THIS REGION. MOUNTAINS WILL BE OBSCURED AT TIMES
THROUGHOUT THE REGION THOUGH THE PERIOD. ADDITIONALLY...EXPECT
SURFACE WINDS TO BECOME VERY BREEZY OVER NORTH CENTRAL MONTANA AFTER
09Z SATURDAY. EXPECT A GENERALLY CLEARING TREND WITH LIGHTER WINDS
EXPECTED FROM 0Z SUNDAY UNTIL 6Z SUNDAY. BRUSDA

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  44  25  41  27 /  10   0  20  20
CTB  42  23  39  26 /  10   0  20  20
HLN  43  23  41  26 /  20   0  30  30
BZN  37  13  37  16 /  50   0  30  40
WEY  31   8  30  12 /  90  30  80  60
DLN  34  14  34  13 /  50   0  40  40
HVR  48  19  45  25 /  10  10  10  10
LWT  43  18  38  21 /  10   0  10  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR MTZ009-010.

&&

SHORT TERM...BLANK
LONG TERM...COULSTON
AVIATION...COULSTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 20, 5:18 PM MST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
518 PM MST FRI NOV 20 2009

MTZ010>013-044>047-049>051-054-220030-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
518 PM MST FRI NOV 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-009-014-015-048-052-053-055-220030-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-GALLATIN-
518 PM MST FRI NOV 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

LIGHT SNOW WILL DEVELOP OVER THE MOUNTAINS LATER TONIGHT WITH
LIGHT SNOW ACCUMULATIONS OF AN INCH OR TWO OVER THE MOUNTAIN
PASSES AND LITTLE TO NO SNOW ACCUMULATION IN THE VALLEYS. GUSTY
WEST WINDS IN ADDITION TO LIGHT SNOW MAY CREATE REDUCED
VISIBILITIES OVER THE MOUNTAIN PASSES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LIGHT SNOW AND GUSTY WINDS MAY IMPACT TRAVEL OVER THE MOUNTAIN
PASSES THROUGH SATURDAY.

ADDITIONAL LIGHT SNOW IS POSSIBLE LATE SUNDAY WITH ONE TO THREE INCHES
OF SNOW ACCUMULATION POSSIBLE IN THE VALLEYS AND TWO TO FOUR
INCHES OF SNOW ACCUMULATION IN THE MOUNTAINS. FALLING SNOW MAY
CAUSE REDUCED VISIBILITIES AT TIMES ALONG WITH SLIPPERY ROADWAYS OVER
THE MOUNTAIN PASSES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Nov 20, 10:28 PM MST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1028 PM MST FRI NOV 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     NON-TSTM WND GST 13 NE BABB              48.99N 113.23W
11/20/2009  M57.00 MPH       GLACIER            MT   TRAINED SPOTTER

            57 MPH PEAK WIND GUST AT THE PORT OF PIEGAN.

&&

BRUSDA

Nearby

High Wind Warnings in Montana, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.